Alert archive / Wyoming / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Aug 9, 2021, 7:33 PM MDT for Goshen County, Platte County, Wyoming. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2021, 7:33 PM MDT (01:33 UTC)
- Expired
- Aug 9, 2021, 8:15 PM MDT
- In force
- 42 min
- Issued by
- NWS Cheyenne, WY
- Hail
- 0.88 in
- Wind
- 55
Counties Goshen County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 103 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 1.6 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2448 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
848
WWUS85 KCYS 100133
SPSCYS
Special Weather Statement
National Weather Service Cheyenne WY
733 PM MDT Mon Aug 9 2021
WYZ106>108-100215-
East Platte County WY-
Central Laramie Range and Southwest Platte County WY-
Goshen County WY-
733 PM MDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of northwestern Goshen
and central Platte Counties through 815 PM MDT...
At 733 PM MDT, Doppler radar was tracking a strong thunderstorm over
Wheatland, moving east at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Grayrocks Reservoir around 750 PM MDT.
Fort Laramie and Fort Laramie National Historic Site around 805 PM
MDT.
Lingle around 815 PM MDT.
This includes Interstate 25 in Wyoming between mile markers 73 and
86.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4195 10509 4208 10514 4241 10440 4202 10420
TIME...MOT...LOC 0133Z 248DEG 44KT 4201 10498
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
$$
RubinWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 9, 5:17 PM MDT, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 9, 5:17 PM MDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
517 PM MDT Mon Aug 9 2021
.SHORT TERM...(This evening through Tuesday night)
Issued at 240 PM MDT Mon Aug 9 2021
The main concern with this forecast period is the lightning
potential this evening with the heat and smoke potential during
the next couple of days.
Latest radar loop was showing a few showers and thunderstorms
developing over eastern Laramie county and the southern Nebraska
panhandle. This development is an association with a weak surface
low and frontal boundary, These showers and thunderstorms should
gradually shift east during the remainder of the afternoon, but
the convection should die off after sunset, due to limited cape
(<500j/kg) and shear. However, one cannot rule out some lightning
strikes and gusty winds with some of these showers.
The upper level trof in northern Montana is expected to gradually lift
northeast into northern Canada by the end of the day Wednesday.
As a result, mid level wind speeds (700-500mb) will be rather
strong tomorrow at 30 to 35kts before slackening off a bit on
Wednesday. As a result, hot, breezy and smoky conditions will be
the rule.
.LONG TERM...(Wednesday - Sunday)
Issued at 350 AM MDT Mon Aug 9 2021
A very hot/dry pattern persists with the GFS/ECM in agreement with
a 596-598 dm 500 mb high centered over the central Rockies through
mid to late week. A few weak fronts may briefly lower daytime high
temperatures into the 85-90 degree range, but lower to mid 90s are
expected to be common over the high plains. Weak disturbances will
traverse the flow along the edge of the ridge, possibly giving way
to modest chances for showers/storms later in the week. Most areas
will remain dry.
&&
.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 514 PM MDT Mon Aug 9 2021
MVFR to VFR conditions across southeast Wyoming and western
Nebraska as smoke and haze still sit over the area, as well as
some showers and thunderstorms currently moving through. Showers
and thunderstorms are forecast to end between 2 and 3Z. Gusty and
erratic winds have been associated with these, including sudden
gusts to 40+ knots. Skies should generally clear behind the
showers and thunderstorms with the exception of smoke and haze
sticking around KCYS, KRWL, KBFF, and KSNY, keeping their
visibility at 5 to 6SM.
&&
.FIRE WEATHER...
Issued at 240 PM MDT Mon Aug 9 2021
A few showers and isolated thunderstorms will move through the
southern Nebraska panhandle this evening. These showers may
produce some gusty and erratic winds and a few lightning strikes
before dissipating near sunset.
We went ahead and issued a Fire Weather Watch for the majority of
the Fuel Ready Wyoming zones tomorrow. This will be due to steep
lapse rates and deep mixing up to 12kft where wind speeds will
range from 25 to 35kts. Wind speeds aloft will begin to slacken on
Wednesday into Thursday as some upper level ridging builds into
the area.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch from Tuesday morning through Tuesday evening
for WYZ301-302-304-305-307-308-310.
Red Flag Warning until 8 PM MDT this evening for WYZ304-308.
NE...None.
&&
SHORT TERM...REC
LONG TERM...CLH
AVIATION...LK
FIRE WEATHER...RECHazardous weather outlook, Aug 9, 5:43 AM MDT, 13 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 543 AM MDT Mon Aug 9 2021 WYZ105-111-115-101145- Shirley Basin-Southwest Carbon County-Laramie Valley- 543 AM MDT Mon Aug 9 2021 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Critical fire weather conditions are expected west of the Laramie Range today. Burning of any kind is strongly discouraged. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119- 101145- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 543 AM MDT Mon Aug 9 2021 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT A few showers and thunderstorms are possible along and east of the Laramie Range this afternoon. Some of this activity may be accompanied by strong gusty winds in excess of 50 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation is not anticipated.
In the hours before
Special weather statement, Aug 9, 4:06 PM MDT, 3 hours 27 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
406 PM MDT Mon Aug 9 2021
WYZ106>108-092245-
East Platte County WY-
Central Laramie Range and Southwest Platte County WY-
Goshen County WY-
406 PM MDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of southern Goshen and
southeastern Platte Counties through 445 PM MDT...
At 406 PM MDT, Doppler radar was tracking a thunderstorm over
Chugwater, or 23 miles south of Wheatland, moving east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Hawk Springs, Hawk Springs Recreation Area and Hawk Springs
Campground around 445 PM MDT.
This includes Interstate 25 in Wyoming between mile markers 50 and
57.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4169 10486 4176 10488 4196 10422 4163 10415
TIME...MOT...LOC 2206Z 261DEG 36KT 4173 10480
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
RubinSpecial weather statement, Aug 9, 4:08 PM MDT, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
408 PM MDT Mon Aug 9 2021
NEZ054-055-092300-
Kimball NE-Cheyenne NE-
408 PM MDT Mon Aug 9 2021
...A thunderstorm will impact portions of west central Cheyenne and
northeastern Kimball Counties through 500 PM MDT...
At 408 PM MDT, Doppler radar was tracking a thunderstorm near Dix,
or 11 miles east of Kimball, moving northeast at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Potter around 435 PM MDT.
This includes Interstate 80 in Nebraska between mile markers 27 and
46.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4107 10341 4115 10358 4139 10348 4127 10304
TIME...MOT...LOC 2208Z 211DEG 10KT 4119 10344
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
RubinSpecial weather statement, Aug 9, 4:26 PM MDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
426 PM MDT Mon Aug 9 2021
NEZ054-055-092315-
Kimball NE-Cheyenne NE-
426 PM MDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of southwestern
Cheyenne and east central Kimball Counties through 515 PM MDT...
At 426 PM MDT, Doppler radar was tracking a strong thunderstorm near
Potter, or 15 miles east of Kimball, moving east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Potter around 435 PM MDT.
Brownson around 510 PM MDT.
This includes Interstate 80 in Nebraska between mile markers 33 and
52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4112 10344 4131 10343 4130 10308 4102 10308
TIME...MOT...LOC 2226Z 270DEG 17KT 4116 10337
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
RubinSpecial weather statement, Aug 9, 7:33 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
733 PM MDT Mon Aug 9 2021
WYZ106>108-100215-
East Platte County WY-
Central Laramie Range and Southwest Platte County WY-
Goshen County WY-
733 PM MDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of northwestern Goshen
and central Platte Counties through 815 PM MDT...
At 733 PM MDT, Doppler radar was tracking a strong thunderstorm over
Wheatland, moving east at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Grayrocks Reservoir around 750 PM MDT.
Fort Laramie and Fort Laramie National Historic Site around 805 PM
MDT.
Lingle around 815 PM MDT.
This includes Interstate 25 in Wyoming between mile markers 73 and
86.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4195 10509 4208 10514 4241 10440 4202 10420
TIME...MOT...LOC 0133Z 248DEG 44KT 4201 10498
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
RubinThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:55 AM MDT | Red Flag Warning | CYS | 16 hr |
Nearby
Special Weather Statements in Wyoming, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.